MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 29MECJ-502
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.The results/ method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020, a 25mm masters series valve was selected for implant.After placing the valve the posterior leaflet was interfering with the leaflet opening and closing and the valve was removed.A 29mm master series valve was selected for implanted and while rotating the valve the leaflet cracked and the valve was removed from the patient and replaced with another 29mm masters series valve.There was a clinically significant delay in procedure due to the removal of the first 2 valves.The patient was reported to be stable condition.Manufacturer report number: 2648612-2020-00037.
 
Additional Manufacturer Narrative
Additional information: d10, h3, h6 the reported event of one of the leaflets fractured and dislodged during rotation was confirmed.One leaflet had dislodged and fractured into multiple pieces.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.There was no evidence of material defect in the carbon coating that may have caused or contributed to the fractured leaflet.The cause of the reported event could not be conclusively determined, however it is consistent with damage caused by some external force applied to the leaflet and orifice, which overstressed the carbon material.Please note, per the instructions for use artmt100045600 version a, "using the valve holder/rotator and an sjm valve holder handle, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/ rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key9976894
Report Number2648612-2020-00038
Device Sequence Number13972465
Product Code LWQ
UDI-Device Identifier05414734006545
UDI-Public05414734006545
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2024
Device Model Number29MECJ-502
Device Catalogue Number29MECJ-502
Device Lot Number7113396
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/24/2020
Supplement Date Received by Manufacturer05/20/2020
Initial Report FDA Received Date04/20/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
25MECJ-502, 18039725; 25MECJ-502, 18039725
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR